Thunderstorm Wind, Trigg
- When
- June 11, 7:26 PM CST
- Where
- Trigg County, 4 mi N of Cadiz
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.928, -87.820
A trained spotter estimated a wind gust to 60 mph.
Scattered thunderstorms accompanied a cold front as it moved southeast across western Kentucky. A couple of the storms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Scattered thunderstorms accompanied a cold front as it moved southeast across western Kentucky. A couple of the storms produced damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 11, 4:01 PM CST, 3 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 501 PM CDT SAT JUN 11 2011 .DISCUSSION... DELAYED DISCUSSION DUE TO ONGOING WEATHER/WARNING ACTIVITIES THIS AFTERNOON. MOST OF THE PRE-FRONTAL CONVECTIVE ACTIVITY HAS BEEN OUTFLOW- DOMINATED AND TIED CLOSELY TO GRADIENTS OF HIGH THETA-E AIR AND LOW LEVEL CONVERGENCE. SOUNDINGS SHOW LITTLE IN THE WAY OF SIGNIFICANT CAP...SO ANY UPSHEAR COMPONENT FROM EARLIER COLD THUNDERSTORM OUTFLOW COLD POOLS HAVE EASILY LIFTED PARCELS UP AND BEYOND THE LEVEL OF FREE CONVECTION. SOME OF THE ACTIVITY THIS AFTERNOON OVER SERN MO APPEARS TO HAVE A SLIGHT INCREASE IN SHEAR ALOFT DUE THE PROXIMITY OF AN THE UPPER LEVEL JET...HELPING TO ENHANCE UPDRAFTS BEYOND THAT SUPPORTED BY THUNDERSTORM MERGERS. THERE HAS BEEN AMPLE LOW LEVEL MOISTURE AHEAD OF THE FRONT...WITH GOES SOUNDER PRECIPITABLE WATER RANGING BETWEEN 1.5 TO 1.85 INCHES. BEYOND THE FRONTAL PASSAGE THIS EVENING AND OVERNIGHT...THE PATTERN ALOFT WILL SHIFT FROM ZONAL TO A MODIFIED NORTHWEST FLOW AROUND AND UPPER LEVEL RIDGE OVER THE LOWER MISSISSIPPI VALLEY. THIS PATTERN CHANGE WILL ALSO SHIFT THE WFO PAH FORECAST AREA FROM ISOLATED TO SCATTERED MULTI-CELLULAR /LOW SHEAR AND OUTFLOW DOMINATED/ CONVECTIVE ACTIVITY TO A DOMINANT MCS /MESOSCALE CONVECTIVE SYSTEM/ MODE FROM SUNDAY NIGHT THROUGH THURSDAY...THEN AGAIN NEXT WEEKEND /NEXT SATURDAY THROUGH SUNDAY NIGHT/. ALTHOUGH THE MEAN NORTHWEST-SOUTHEAST AXIS OF THE MCS TRACK MAY WOBBLE BY 50-75 MILES ACROSS THE WFO PAH FORECAST AREA...THE LAST SEVERAL MEDIUM RANGE DETERMINISTIC NUMERICAL MODELS RUNS HAVE BEEN SUGGESTING THAT THE MAJORITY OF THE CONVECTION WILL MOVE ACROSS SOUTHEAST ILLINOIS...SOUTHWEST INDIANA AND PENNYRILE REGION OF WEST KENTUCKY. MEAN 0-6KM SHEAR RUNS BETWEEN 30-40 KNOTS WITH EACH OF THE MCS CLUSTERS...SUPPORTIVE OF ROTATING UPDRAFTS. GIVEN THE PERIODIC SURFACE REFLECTION OF SURFACE LOWS WITH ATTENDANT WARM SECTORS...A MENTION OF TORNADIC POTENTIAL WAS ADDED TO THE AFTERNOON UPDATE OF THE HAZARDOUS WEATHER OUTLOOK. ANOTHER CONCERN WITH THE REPEATED CONVECTION WILL BE THE POTENTIAL FOR ISOLATED FLOODING. GIVEN THE TRACK OF THESE SYSTEMS...SOME RISES ON WABASH RIVER TRIBUTARIES /EXAMPLE...SKILLET FORK RIVER IN SOUTHEAST ILLINOIS/ MAY SEE SHARP RISES LATER THIS WEEK. IF YOU WERE MISSING THE RAIN...YOU WILL GET IT BACK THIS NEXT WEEK. && .AVIATION... /PREVIOUSLY ISSUED AT 1227 PM CDT SAT JUN 11 2011/ A COLD FRONT WILL MOVE THROUGH THE AREA THIS AFTERNOON. WINDS ARE A LITTLE CHAOTIC DUE TO OUTFLOW BOUNDARIES FROM EARLIER CONVECTION ...BUT THE WIND SHOULD SETTLE BACK TO MORE OF A SOUTHEASTERLY/SOUTHERLY COMPONENT. EXPECT SHRA/TSRA DEVELOPMENT AHEAD OF THE FRONT THIS AFTERNOON. CONFIDENCE NOT HIGH ENOUGH ON THE COVERAGE AND EXTENT OF THE CONVECTION TO INCLUDE A TEMPO GROUP ATTM...SO OPTED TO KEEP THE VCTS WORDING FOR NOW. AFTER SFC FRONT MOVES THROUGH LATE THIS AFTERNOON...VFR CONDITION SHOULD RETURN...WITH LIGHT NLY WINDS OVERNIGHT...BECOMING NORTHEASTERLY BY SUNDAY MORNING. SOME MVFR FOG IS POSSIBLE LATE TONIGHT/EARLY SUNDAY MORNING AS WELL. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && NOWCAST/AVIATION...CW PUBLIC/FIRE WEATHER...SMITH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 431 PM CDT SAT JUN 11 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 431 PM CDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL WILL CONTINUE TO BE POSSIBLE ACROSS THE OUTLOOK AREA THROUGH THE EARLY EVENING HOURS...ALONG AND AHEAD OF WEAK COLD FRONT. ALL OF THE THUNDERSTORM ACTIVITY WILL PRODUCE FREQUENT AND DANGEROUS LIGHTNING...AS WELL AS LOCALLY HEAVY RAIN. THE HEAVY RAIN MAY PRODUCE...BRIEF LOCALIZED FLOODING AND SHARPLY REDUCE VISIBILITIES ON ROADWAYS. THUNDERSTORM INTENSITY AND COVERAGE SHOULD DIMINISH MARKEDLY BY LATE THIS EVENING, MINOR TO MODERATE RIVER FLOODING CONTINUES ALONG THE MISSISSIPPI RIVER...GENERALLY NORTH OF THE CAIRO AREA. PLEASE REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST WITH RESPECT TO AREA RIVER FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CLUSTER OF THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS AND SOME HAIL...WILL MOVE ACROSS SOUTHEAST MISSOURI SUNDAY NIGHT. FROM MONDAY THROUGH THURSDAY...A SERIES OF THUNDERSTORM CLUSTERS...REFERRED TO AS MESOSCALE CONVECTIVE SYSTEMS...WILL PERIODICALLY SPREAD SOUTHEAST THROUGH SOUTHWEST INDIANA...SOUTHERN ILLINOIS AND WEST KENTUCKY. THESE STORMS WILL BE ASSOCIATED WITH A SERIES OF QUICK MOVING SURFACE LOW PRESSURE SYSTEMS THAT WILL MOVE AROUND AN AREA OF HIGH PRESSURE IN THE LOWER MISSISSIPPI VALLEY. MOST OF THE STORM ACTIVITY DURING THIS TIME PERIOD WILL MOVE EAST...SOUTHEAST BETWEEN 15 AND 25 MPH. THE MOST LIKELY HAZARDS WILL BE DAMAGING WINDS AND HAIL. HOWEVER...ANY STORMS THAT DEVELOP AND PERSIST ALONG THE A WARM FRONT AHEAD OF EACH SURFACE LOW PRESSURE SYSTEM COULD HAVE TORNADIC POTENTIAL. GIVEN THE REPEATED RAINFALL CHANCES AND INCREASED SATURATION OF THE GROUND...PARTS OF SOUTHEAST ILLINOIS...SOUTHWEST INDIANA AND NORTHWEST KENTUCKY MAY BECOME PRONE TO LOCALIZED FLOODING BY THE MIDDLE OF NEXT WEEK. TRIBUTARIES ALONG THE WABASH RIVER MAY ALSO BECOME SWOLLEN WITH HEAVY RAIN...WITH SHARP RISES POSSIBLE FOLLOWING THE PASSAGE OF THE THUNDERSTORM CLUSTERS. MINOR TO MODERATE RIVER FLOODING CONTINUES ALONG THE MISSISSIPPI RIVER...GENERALLY NORTH OF THE CAIRO AREA. PLEASE REFER TO RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST WITH RESPECT TO AREA RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED FOR THE REMAINDER OF THIS AFTERNOON OR TONIGHT...BUT REPORTS OF WIND...HAIL AND HEAVY RAINFALL ARE ENCOURAGED. SPOTTER ACTIVATION MAY BE NEEDED PERIODICALLY FROM LATE SUNDAY NIGHT THROUGH THURSDAY. EMERGENCY MANAGERS AND SKYWARN SPOTTERS SHOULD CONTINUE TO MONITOR FOR RAPID CHANGES IN THE WEATHER. SMITH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 244 PM CDT SAT JUN 11 2011 MOZ107-108-112045- CARTER-RIPLEY- INCLUDING THE CITIES OF...VAN BUREN...DONIPHAN 244 PM CDT SAT JUN 11 2011 ...SIGNIFICANT WEATHER ADVISORY... A CLUSTER THUNDERSTORMS CONTAINING VERY HEAVY RAINFALL...VERY FREQUENT LIGHTNING...AND POSSIBLY GUSTY WINDS OF 40 TO 50 MPH AND SMALL HAIL WILL CONTINUE TO IMPACT SOUTHWEST CARTER COUNTY AS WELL AS NORTHWEST RIPLEY COUNTY...INCLUDING THE TOWNS OF FREMONT AND HANDY. THE STORM CONTINUE TO MOVE SOUTHEAST FURTHER INTO NORTHWESTERN RIPLEY COUNTY OVER THE NEXT HALF HOUR. RAINFALL RATES OF CLOSE TO AN INCH WITHIN A 30 MINUTE TIME FRAME ARE LIKELY WITH THIS CLUSTER OF STORMS. THUS...THOSE TRAVELING SHOULD BE PREPARED FOR RAPIDLY REDUCE VISIBILITY AND PONDING OF WATER ON ROADWAYS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
338 PM CDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND GST DONIPHAN 36.62N 90.82W
06/11/2011 M63 MPH RIPLEY MO EMERGENCY MNGR
&&
CWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
413 PM CDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG DONIPHAN 36.62N 90.82W
06/11/2011 RIPLEY MO EMERGENCY MNGR
NUMEROUS TREES DOWN IN TOWN.
&&
CWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
426 PM CDT SAT JUN 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL DU QUOIN 38.00N 89.24W
06/11/2011 E1.00 INCH PERRY IL TRAINED SPOTTER
&&
CWThe national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
A trained spotter estimated a wind gust to 60 mph.
Several large tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2011Every state in 2011This day in weather historyWarnings in Kentucky, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 313622, 313620.